Addiction: Substance Abuse Community
Lyrica
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lyrica

Is this drug addictive?
Related Discussions
8 Comments Post a Comment
Blank
Avatar_m_tn
Pregabalin (lyrica) is a more potent form of Gabbapentin. And like Gabbapentin, it can cause some serious problems. Personality changes, anger, suicidal thoughts, etc.

It's not really "addictive" in that sense, but rather, it can cause some problems during cessation.
Blank
Avatar_m_tn
hi this drug is non addictive and prescribed for joint pain and fibermialga
you should google it there is a site ...''10 things you should know about lyrica
thats informative this is a good alternative to narcotics ........Gnarly
Blank
1283286_tn?1312915566
I was on a lyrica regiment for about 6 months and in regard to side effects, never had any adverse reactions that were of concern. At first the Dr started me on gabapentin (neurontin), but that stuff really messed with me. Within a week, I'd wake in the mornings horribly dizzy..It would take me a couple hours just to get feeling somewhat normal.

So the Dr switched me to the lyrica..The two are basically the same family of med but for some reason there seems to be a pattern where its one or the other that different individuals can tolerate..In my case, the gabapentin didn't agree with me but the lyrica was ok. With some people its the opposite..Why that is I don't know but I saw alot of comments over in the pain management forum from a number of individuals on their experiences with the two drugs when seeking answers a year ago..

One thing you want to be aware of though about lyrica..It "WILL" put weight on you..I jumped 20 lbs in a 3 month period..And from what I saw in the other forum, that was on the low end of the weight gain scale that some were describing. Some had gained 40,60, even 80 lbs with lyrica being a common demoninator amoungst those talking of experiencing weight gain....

Finally in April I decided to stop taking it at the end of that prescription...I mean, the weight gain had me all confused and actually was causing some depression as I could not get a clear answer from my Dr about this surge in weight..In regard to wd's or side efects of quitting? I really didn't notice anything of consequence. My dose was one or two 75mg twice daily. Most of the time I just took one twice daily. As to how much it helped with pain? Hard to say. I don't notice much difference inbetween the time period I was taking it vs the way I feel today...So not sure if I was receiving any real benefit by taking it..Thats just me..Some people swear its doing wonders for them..

As of today, I am convinced the lyrica was the cause. I had my annual physical 2 weeks ago and now see that I've dropped 17 of those gain lbs..So keep this in mind. It can cause rapid weight gain after about 6 weeks and appears to do so in most cases...
Blank
Avatar_m_tn
I'm not saying it's a "bad' drug or anything like that. If it works for you, that's all well and fine. As you said, it causes problems for some, and some it doesn't, and some it does nothing at all, and is a miracle for others.

But if you are on it, then you should  be aware of it's possible side effects, plus make sure a close family member, (GF or roommate whatever the case may be) is also aware of these things and is watching you for any changes in your personality and moods, because when you are on these type of drugs you may not be aware of or feel changes others can see.
Blank
1283286_tn?1312915566
Oh, I fully agree with you. The side effects I did get from the gabapentin were bad..What you advise is a very good idea about confiding in someone if starting on these meds... Especially during the first few weeks of taking it to see if any bad side effects start showing up...

I never reached a high dose, but I've seen a few in here that had and were having bad wd symptoms once trying to down dose or get away from it..

One girl was on the gabapentin at the tune of 2200 mg daily..I saw that and went "wow". I had reached that and what I saw was 1800mg daily is the standard they eventually increase a person up to starting them around 300mg daily then working it up..She said what she was taaking was what her Dr said to do as the discussion took place...This girl was having a terrible time with what sounded like wd's far worse than the normal opiate wd's as she had reached a point that she felt the benefits were not worth the side effects she was dealing with..And I might mention this was another case where the Dr said there might be some side effects from getting away from it but not to worry about it..Seems like there are alot of Dr's out there who aren't quite up to date on the true consequences...I would have landed up on tramadol had I not found this site when I did. My Dr was going to put me on it and I said "no way!"..He said it was non addictive and wouldn't cause problems..Well, I think Emily (under Emily's Post) would disagree along with the tens if not hundreds of individuals that have added to her continuing thread about the evils of that drug..

Blank
1283286_tn?1312915566
Misprint above..."I had researched", not "reached" after "wow"...:)
Blank
1345254_tn?1325921641
Thank you all so much! I seen last night that it says it can be addictive but my dr swears it is NOT! He is a liar, BUT. It does help with my RLS. What in it makes you gain weight? I just dropped 50 pounds in the last year by busting my butt so I don't want to gain ANY of it back.

My main reason for asking about it is bc I didn't take any yesterday and WOW the headache was HORRIBLE.
Thanks for all your responses! This site is a GODSEND
Blank
1283286_tn?1312915566
No clue on why there's weight gain involved. All I know is everyone who I encountered in the pain management forum said they gained weight. I had to buy new pants and shorts because of it. After about 6 weeks, I was gaining 5 lbs a month. My diet didn't change, nothing changed from my normal routine. Nor did anything change to bring my weight back down. All I did was stop taking it back in April and now I'm back with 5 lbs of where I have been for 20 years..Just can't answer that nor could my Dr give me an explaination..I just don't know....The headache? Yes, it might be part of it..Loke how the gabapentin spun me out bigtime when waking in the morning after about a week of taking it..
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Addiction Answerers
4522800_tn?1405696702
Blank
VICourageous
ID
2083449_tn?1381358308
Blank
Sonrissa
NV
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
4810126_tn?1408016185
Blank
EvolverU
Boston, MA